MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1035-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod8 revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pod8 was able to be re-sheathed and then advanced out of its introducer sheath with resistance advancing the coil from its returned position within its introducer sheath.The pod8 was then advanced through a demonstration lantern without an issue.Further evaluation revealed pusher assembly bends.This damage may be incidental to the reported complaint.Evaluation of the returned ruby coil revealed a functional device.The device was returned unsheathed; therefore, during functional testing, the ruby coil was re-sheathed with its introducer sheath without an issue.The ruby coil was then advanced through its introducer sheath and a demonstration lantern without an issue.The root cause of resistance during the procedure could not be determined.Further evaluation revealed pusher assembly bends.This damage may be incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01485.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils, pod coils, and a lantern delivery microcatheter (lantern).It was noted that the patient anatomy was tortuous.During the procedure, while advancing a pod coil, and later a ruby coil, into the target location, the physician lost access with the lantern due to the tortuosity and lack of support with the lantern.The pod coil and ruby coil were removed and re-sheathed.Subsequently, the physician re-accessed the vessel with the lantern and then experienced resistance when advancing the same pod coil and ruby coil through the lantern.Therefore, the pod coil and ruby coil were removed.The procedure was completed using a new pod coil, a new ruby coil, and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12131967
Report Number3005168196-2021-01486
Device Sequence Number17246098
Product Code HCG
UDI-Device Identifier00814548019062
UDI-Public00814548019062
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1035-B
Device Catalogue NumberRBY2C1035
Device Lot NumberF104855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005